Alert archive / New Mexico / Wind Advisories in 2009
Wind Advisory 37, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Oct 14, 2009, 11:01 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2009, 11:01 AM MDT (17:01 UTC)
- Expired
- Oct 14, 2009, 7:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 141701 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1101 AM MDT WED OCT 14 2009 ...STRONG AND GUSTY WINDS OVER PORTIONS OF EASTERN NEW MEXICO TODAY... .AS A SURFACE LOW TAKES SHAPE OVER NORTHEAST NEW MEXICO AND STRONG WINDS ALOFT MIX DOWN TO THE SURFACE...WEST TO SOUTHWEST WINDS WILL CONTINUE TO INCREASE IN SPEED THROUGH THE AFTERNOON HOURS. THE STRONGEST WINDS ARE EXPECTED ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN...THOUGH PERIODIC GUSTY WINDS ARE EXPECTED EAST ALONG THE INTERSTATE 40 CORRIDOR. NMZ515-523-529-532>534-150100- /O.NEW.KABQ.WI.Y.0037.091014T1701Z-091015T0100Z/ EAST SLOPES SANGRE DE CRISTO MOUNTAINS-CENTRAL HIGHLANDS- NORTHEAST HIGHLANDS-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY- INCLUDING THE CITIES OF...ANGEL FIRE...CLINES CORNERS... LAS VEGAS...CONCHAS...SANTA ROSA...TUCUMCARI 1101 AM MDT WED OCT 14 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE LIKELY ALONG THE INTERSTATE 40 CORRIDOR BETWEEN CLINES CORNERS AND TUCUMCARI AS WELL AS ALONG THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS. THE STRONGEST WINDS ARE EXPECTED JUST EAST OF THE CENTRAL MOUNTAIN CHAIN THROUGH THE LATE AFTERNOON HOURS. AREAS OF BLOWING DUST ARE ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 34
1 follow-up statement
000 WWUS75 KABQ 150046 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 646 PM MDT WED OCT 14 2009 NMZ515-523-529-532>534-150200- /O.EXP.KABQ.WI.Y.0037.000000T0000Z-091015T0100Z/ EAST SLOPES SANGRE DE CRISTO MOUNTAINS-CENTRAL HIGHLANDS- NORTHEAST HIGHLANDS-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY- INCLUDING THE CITIES OF...ANGEL FIRE...CLINES CORNERS... LAS VEGAS...CONCHAS...SANTA ROSA...TUCUMCARI 646 PM MDT WED OCT 14 2009 ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING. OVER THE NEXT HOUR...WINDS WILL CONTINUE TO DECREASE IN SPEED ACROSS THE CENTRAL MOUNTAIN CHAIN AND EASTERN PLAINS OF NEW MEXICO...THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ 52
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Oct 14, 3:00 AM MDT, 8 hours 1 minute earlier.
Area forecast discussion, Oct 14, 3:00 AM MDT, 8 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 AM MDT WED OCT 14 2009 .DISCUSSION... MODERATE W FLOW TODAY WILL VEER TO THE NW THU AS A STORM PASSES TO THE N. WEAK BACK DOOR FRONT TO SLIDE S ACROSS THE ERN PLAINS TONIGHT WITH A REINFORCING SHOT OF COOL AIR FRI INTO SAT. NW FLOW WILL WEAKEN FRI AND A RIDGE OF HIGH PRESSURE WILL BUILD IN FROM THE W SAT. RIDGE TO SHIFT E AND FLATTEN ON SUN AS A STORM MOVES INTO THE PACIFIC NW. THIS FIRST STORM WILL LIKELY PASS TO OUR N WITH WIND BUT LITTLE PRECIPITATION ACROSS NM MON...WITH A SECOND SYSTEM POSSIBLY GETTING CLOSER TO NM ON TUE INTO WED. THE SURFACE FRONT HAS MANAGED TO CREEP BACK INTO NE NM EARLY THIS MORNING. STRENGTHENING W WINDS WILL DRIVE THE FRONT TO THE E THIS MORNING. WILL CARRY LOW CLOUDS AND PATCHY FOG FROM DES MOINES TO RAGLAND ON E THROUGH 9 AM. OTHERWISE THE WEATHER STORY TODAY WILL BE BREEZY TO WINDY CONDITIONS...MAINLY ACROSS THE E. WIND ADVISORY CRITERIA MAY BE MET BRIEFLY A COUPLE OF TIMES ALONG THE I 40 CORRIDOR FROM MORIARTY TO TUCUMCARI THIS PM...BUT WE FEEL NOT ENOUGH TO WARRANT A WIND ADVISORY. TEMPERATURES WILL BE WARM FOR MID OCTOBER... 5 TO 15 DEGREES ABOVE CLIMATOLOGY. A FEW SHOWERS MAY BRUSH THE NW TODAY OR THIS EVENING AS A STORM PASSES TO THE N. AN ASSOCIATED WEAK BACK DOOR COLD FRONT WILL DROP S ACROSS THE ERN PLAINS TONIGHT. THU WILL BE DRY WITH LESS WIND AREA WIDE...AND SLIGHTLY COOLER TEMPERATURES IN THE E. A STRONGER PUSH OF COOLER AIR WILL ARRIVE ACROSS ERN NM ON FRI AND LINGER INTO SAT WITH ADDITIONAL COOLING ACROSS THE E BUT LITTLE CHANGE IN THE W. IT WILL REMAIN DRY FRI AND SAT WITH MOSTLY LIGHT WINDS. SUN WILL BE MILDER IN THE E. MOST OF THE AREA WILL BE DRY BUT A STRAY SHOWER COULD FORM OVER THE FAR SW AND NW PORTIONS OF OUR FORECAST AREA. MON AND TUE WILL BE COOLER AND BREEZIER AREA WIDE AS TWO STORMS POTENTIALLY IMPACT THE STATE. THE FIRST WILL LIKELY PASS TO OUR N ON MON WITH MOSTLY WIND AND NOT MUCH PRECIPITATION. A SECOND STORM WILL FOLLOW CLOSELY ON THE HEELS OF THE FIRST ONE AND MAY BRING A BETTER CHANCE OF PRECIPITATION OVER THE N AND NE TUE INTO WED. CHJ && .AVIATION... WEAK NORTHEAST FLOW INTO NORTHEAST NEW MEXICO IS RESULTING IN AN INCREASING AREA OF LOW CLOUDS AND FOG WITH MVFR/IFR CIGS AND VISIBILITIES INCLUDING KCAO. EXTENT OF THESE CONDITIONS BY EARLY MORNING IS UNCERTAIN... HOWEVER EXPECT LOW CLOUDS AND POSSIBLY SOME FOG TO REACH KRTN...KTCC AND KCVN FOR A SHORT PERIOD THIS MORNING. AFTER 15Z...VFR CONDITIONS EXPECTED AT ALL TERMINAL SITES. MID LEVEL CLOUDS TO CONTINUE OVER PORTIONS OF THE FORECAST AREA...ESPECIALLY NORTHWEST THROUGH THE PERIOD. BREEZY WEST WINDS TO DEVELOP LATER THIS MORNING WITH THE STRONGEST WINDS OVER THE HIGHEST TERRAIN AND EAST OF THE CENTRAL MOUNTAIN CHAIN. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. 05 && .FIRE WEATHER... OVERNIGHT...DEW POINTS HAVE DECREASED A BIT IN THE RIO GRANDE VALLEY WITH THE GREATEST LOW LEVEL MOISTURE IN THE NORTHEAST CORNER OF THE STATE. GUSTY WEST WINDS TO DEVELOP BY LATE MORNING TODAY WITH CONTINUED DRYING EXPECTED STATEWIDE. THE STRONGEST WINDS WILL BE OVER AND TO THE EAST OF THE CENTRAL MOUNTAIN CHAIN...ESPECIALLY ALONG THE INTERSTATE 40 CORRIDOR FROM CLINES CORNERS THROUGH SANTA ROSA TO TUCUMCARI. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE IN THIS AREA FOR AN HOUR OR TWO THIS AFTERNOON...BUT THE SHORT TIME PERIOD AND CURRENT FUEL MOISTURE DO NOT SUPPORT A RED FLAG WARNING. WINDS COMBINES WITH FAIRLY GOOD MIXING WILL RESULT IN VERY GOOD TO EXCELLENT VENTILATION MOST AREAS. OVERNIGHT RH RECOVERIES TO BE GOOD TO EXCELLENT. UPPER LEVEL ZONAL FLOW TODAY WILL GRADUALLY TRANSITION TO NORTHWEST FLOW AS AN UPPER LEVEL RIDGE BUILDS TO OUR WEST. THE GRADIENT RELAXES AS WELL. LOW LEVEL EASTERLY FLOW ACROSS EASTERN ZONES ON THURSDAY WILL RESULT IN SOME COOLING AND RH INCREASES. GUSTY NORTHWEST WINDS ARE LIKELY ACROSS THE NORTHWEST CORNER OF THE STATE. THE RIDGE BUILDS AND MOVES TO THE EAST THROUGH THE WEEKEND RESULTING IN GENERALLY DRY CONDITIONS WITH NO CRITICAL WINDS EXPECTED. 05 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 71 43 74 40 / 10 5 5 0 DULCE........................... 70 31 74 28 / 10 10 5 0 CUBA............................ 70 30 70 26 / 5 5 0 0 GALLUP.......................... 71 37 72 33 / 0 0 0 0 EL MORRO........................ 72 35 72 31 / 0 0 0 0 GRANTS.......................... 75 35 75 34 / 0 0 0 0 QUEMADO......................... 73 35 74 31 / 0 0 0 0 GLENWOOD........................ 81 44 84 42 / 0 0 0 0 CHAMA........................... 65 31 68 28 / 20 10 5 0 LOS ALAMOS...................... 69 39 69 37 / 0 0 0 0 PECOS........................... 75 39 74 35 / 0 0 0 0 CERRO/QUESTA.................... 69 33 68 31 / 5 5 0 0 RED RIVER....................... 64 29 62 26 / 5 0 0 0 ANGEL FIRE...................... 67 27 65 25 / 5 0 0 0 TAOS............................ 69 34 68 31 / 0 0 0 0 ESPANOLA........................ 76 37 76 35 / 0 0 5 0 SANTA FE........................ 72 43 71 39 / 0 0 0 0 SANTA FE AIRPORT................ 73 44 73 40 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 75 47 74 44 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 77 51 77 49 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 80 41 79 38 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 83 48 79 46 / 0 0 0 0 LOS LUNAS....................... 81 40 80 37 / 0 0 0 0 RIO RANCHO...................... 80 48 78 47 / 0 0 0 0 SOCORRO......................... 80 45 79 41 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 71 36 69 34 / 0 0 0 0 MORIARTY/ESTANCIA............... 77 40 74 35 / 0 0 0 0 CLINES CORNERS.................. 72 43 69 40 / 0 0 0 0 GRAN QUIVIRA.................... 78 44 79 40 / 0 0 0 0 CARRIZOZO....................... 80 42 80 42 / 0 0 0 0 RUIDOSO......................... 74 42 72 37 / 5 0 0 0 CAPULIN......................... 74 35 67 33 / 0 0 5 5 RATON........................... 75 39 72 35 / 0 0 5 5 LAS VEGAS....................... 75 41 72 38 / 0 0 5 5 CLAYTON......................... 76 44 72 43 / 0 5 5 5 ROY............................. 75 45 71 42 / 0 0 5 5 CONCHAS......................... 85 53 77 47 / 0 0 5 5 SANTA ROSA...................... 86 45 81 39 / 0 0 5 5 TUCUMCARI....................... 86 48 76 45 / 0 0 5 5 CLOVIS.......................... 84 49 76 46 / 0 0 5 5 PORTALES........................ 86 50 76 45 / 0 0 5 5 FORT SUMNER..................... 87 50 78 44 / 0 0 5 5 ROSWELL......................... 91 54 83 51 / 5 0 5 5 PICACHO......................... 87 49 84 45 / 0 0 0 5 ELK............................. 81 41 77 38 / 5 0 0 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 40/05
Hazardous weather outlook, Oct 14, 5:52 AM MDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 552 AM MDT WED OCT 14 2009 NMZ501>540-151200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 552 AM MDT WED OCT 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT PATCHY FOG THROUGH 900 AM WILL IMPACT THE NORTHEAST WITH THE VISIBILITY UNDER 1 MILE AT TIMES FROM DES MOINES TO TUCUMCARI EAST TO THE TEXAS BORDER. WEST WINDS WILL OCCASIONALLY REACH 25 TO 35 MPH WITH GUSTS TO 50 MPH THIS AFTERNOON OVER THE EAST CENTRAL PLAINS. THE MOST LIKELY AREA TO EXPERIENCE THESE WINDS IS ALONG THE INTERSTATE 40 CORRIDOR FROM MORIARTY TO TUCUMCARI. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 40
Nearby
Wind Advisories in New Mexico, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.